MAUDE Adverse Event Report: COOK INC GUNTHER TULIP VENA CAVA FILTER RETRIEVAL SET; DTK FILTER, INTRAVASCULAR, CARDIOVASCULAR

COOK INC GUNTHER TULIP VENA CAVA FILTER RETRIEVAL SET; DTK FILTER, INTRAVASCULAR, CARDIOVASCULAR
Model Number G13287
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/16/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report includes information known at this time.A follow-up report will be submitted at the conclusion of the investigation or, when additional relevant information becomes available.
 
Event or Problem Description
It was reported, during removal of an another manufacturer's inferior vena cava (ivc) filter, a gunther tulip vena cava filter retrieval set was used.While advancing the larger sheath to collapse the filter, the hub separated from it.No resistance was encountered prior to the hub separation.The filter was retrieved and the patient's outcome was "routine, as expected".A portion of the device did not remain in the patient's anatomy nor did the patient require any additional procedures.The complaint device was discarded at the user facility; therefore, it will not be available to aid in the manufacturer's investigation.
 
Additional Manufacturer Narrative
Original description of event: it was reported, during removal of an another manufacturer's inferior vena cava (ivc) filter, a gunther tulip vena cava filter retrieval set was used.While advancing the larger sheath to collapse the filter, the hub separated from it.No resistance was encountered prior to the hub separation.The filter was retrieved and the patient's outcome was "routine, as expected".A portion of the device did not remain in the patient's anatomy nor did the patient require any additional procedures.The complaint device was discarded at the user facility; therefore, it will not be available to aid in the manufacturer's investigation.Investigation ¿ evaluation: a review of the complaint history, device history record, documentation, and manufacturing instructions, as well as inspection of a photo of the complaint device was conducted during the investigation.The visual inspection of a photograph of the complaint device confirmed that the hub had separated from the blue retrieval sheath.A document-based investigation evaluation was performed.A device master record review was performed.Cook has concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.A review of the device history record revealed no failure-related nonconformances.A complaint search revealed no other complaints associated with this lot number.The device history file was reviewed, and risk controls are in place for this failure mode.The ifu for this device warns that excessive force should not be used to retrieve the filter.The information provided upon review of the complaint file provides evidence to support that the device was manufactured to specification as there are adequate inspection activities established, and objective evidence that the dhr was fully executed.It was also concluded that there is no evidence that nonconforming product exists in house or in the field.Investigation has concluded that based on the information provided, the exact reason for this hub separation to occur during retrieval of an option filter cannot be determined.It should be noted that the günther tulip vena cava filter retrieval set is intended and designed for retrieval of implanted günther tulip and cook celect vena cava filters in patients who no longer require a filter.Also, the ifu warns that excessive force should not be used to retrieve the filter.It is noted that "the larger sheath" was advanced to collapse the filter.If this is the blue retrieval sheath, attempts may have been made to collapse the filter by advancing the sheath and excessive force may have been a contributing factor.Per the quality engineering risk assessment, no further action is required.Cook will continue to monitor for similar complaints.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
GUNTHER TULIP VENA CAVA FILTER RETRIEVAL SET
Common Device Name
DTK FILTER, INTRAVASCULAR, CARDIOVASCULAR
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key8647490
Report Number1820334-2019-01281
Device Sequence Number2017208
Product Code DTK
UDI-Device Identifier00827002132870
UDI-Public(01)00827002132870(17)210831(10)9211065
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K073374
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/06/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2021
Device Model NumberG13287
Device Catalogue NumberGTRS-200-RB
Device Lot Number9211065
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 05/16/2019
Supplement Date Received by Manufacturer03/31/2020
Initial Report FDA Received Date05/28/2019
Supplement Report FDA Received Date04/06/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1